Duke Mathematical Journal

Asymptotic shape of cusp singularities in curve shortening

S. B. Angenent and J. J. L. Velázquez

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 77, Number 1 (1995), 71-110.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58E10: Applications to the theory of geodesics (problems in one independent variable)
Secondary: 53A04: Curves in Euclidean space


Angenent, S. B.; Velázquez, J. J. L. Asymptotic shape of cusp singularities in curve shortening. Duke Math. J. 77 (1995), no. 1, 71--110. doi:10.1215/S0012-7094-95-07704-7. http://projecteuclid.org/euclid.dmj/1077286147.

Export citation


  • [Alt] S. J. Altschuler, Singularities of the curve shrinking flow for space curves, J. Differential Geom. 34 (1991), no. 2, 491–514.
  • [A] S. B. Angenent, On the formation of singularities in the Curve Shortening Flow, J. Differential Geom. 33 (1991), no. 3, 601–633.
  • [A1] S. Angenent, The zeroset of a solution of a parabolic equation, J. Reine Angew. Math. 390 (1988), 79–96.
  • [Ei] S. D. Eidelman, Parabolic Systems, Translated from the Russian by Scripta Technica, London, North-Holland, Amsterdam, 1969.
  • [FM] A. Friedman and B. McLeod, Blow-up of solutions of nonlinear degenerate parabolic equations, Arch. Rational Mech. Anal. 96 (1986), no. 1, 55–80.
  • [GH] M. Gage and R. S. Hamilton, The heat equation shrinking convex plane curves, J. Differential Geom. 23 (1986), no. 1, 69–96.
  • [Gr] M. Grayson, The heat equation shrinks embedded plane curves to round points, J. Differential Geom. 26 (1987), no. 2, 285–314.
  • [Ma] H. Matano, Nonincrease of the lap-number of a solution for a one-dimensional semi-linear parabolic equation, J. Fac. Sci. Univ. Tokyo, Sect. IA 29 (1982), no. 2, 401–441.
  • [V] J. J. L. Velázquez, Blow-up for semilinear parabolic equations, to appear in Recent Advances in Partial Differential Equations, ed. by M. A. Herrero and E. Zuazua, Masson, 1994.
  • [Wa] P. A. Watterson, Force-free magnetic evolution in the reversed-field pinch, Thesis, Cambridge University, 1985.